Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 239, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 22, 2018, 7:49 AM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 7:49 AM CDT (12:49 UTC)
- Expired
- Jun 22, 2018, 8:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Bolivar County, MS, Sunflower County, MS
The radar
The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 0.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
293
WUUS54 KJAN 221249
SVRJAN
MSC011-133-221330-
/O.NEW.KJAN.SV.W.0239.180622T1249Z-180622T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
749 AM CDT FRI JUN 22 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northeastern Sunflower County in northwestern Mississippi...
Northeastern Bolivar County in northwestern Mississippi...
* Until 830 AM CDT.
* At 749 AM CDT, a severe thunderstorm was located 7 miles north of
Deeson, or 12 miles south of Elaine, moving east at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Rome around 825 AM CDT.
Other locations impacted by this severe thunderstorm include Duncan
and Alligator.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3391 9045
3403 9089 3406 9089 3408 9087 3409 9087
3410 9089 3409 9092 3412 9095
TIME...MOT...LOC 1249Z 287DEG 37KT 3413 9084
HAIL...0.88IN
WIND...60MPH
$$
TW1 follow-up statement
760
WWUS54 KJAN 221320
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
820 AM CDT FRI JUN 22 2018
MSC011-133-221330-
/O.EXP.KJAN.SV.W.0239.000000T0000Z-180622T1330Z/
Sunflower MS-Bolivar MS-
820 AM CDT FRI JUN 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUNFLOWER AND
NORTHEASTERN BOLIVAR COUNTIES WILL EXPIRE AT 830 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3412 9066 3399 9066 3399 9045 3391 9045
3403 9089 3406 9089 3408 9087 3409 9087
3410 9089 3409 9092 3412 9095
TIME...MOT...LOC 1320Z 287DEG 37KT 3404 9047
$$
TWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:59 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 22, 5:59 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 559 AM CDT Fri Jun 22 2018 ...SEVERE THUNDERSTORMS POSSIBLE TODAY ACROSS PORTIONS OF THE REGION... .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: With the exception of GTR where TSRA/SHRA activity continued, IFR/MVFR cigs have developed areawide. These cigs will lift by 15Z and VFR conds wl prevail away from TSRA activity. Numerous TSRA coverage is expected today with the exception of the se where late afternoon isold TSRA wl be psbl. TSRA activity wl cont tonight along HWY 82 where a stalled front is expected. Elsewhere, TSRA activity wl dissipate by 04Z Sat. /22/ && .DISCUSSION... Today and Tonight: Early morning water vapor imagery/RAP analysis showed the circulation around a nearly stacked low over southern Illinois with a shortwave nearing the Ozarks that will continue to swing around the base of the low today. Surface analysis had the associated cold front dropping over the Missouri bootheel and extending southwest across southwest Arkansas into northeast Texas. The shortwave is expected to help initiate convection along the cold front later this morning. Models agree that this activity will spread east southeast into our northwest most zones shortly thereafter eventually spreading to the Highway 84 corridor by late afternoon. Our tropical airmass with greater than two inch PWATs got dry slotted yesterday but a moist airmass remains over the region as GOES total PW imagery suggests PWATs continue around 1.6 inches over our CWA early this morning. Surface observations also had mid 70F dew points over our CWA. Although the storms will get an early start in our north they should encounter an environment with MLCAPEs in excess of 2000j/k. Considering the flow around the low to our north contributing to deep layer bulk shear around 40 kts, the environment will support the potential for severe storms with damaging wind and hail being the main threats. Locally heavy rainfall will also be possible and a brief tornado or two cannot be ruled out. The nearly stack low will move northeast toward the Ohio River Valley tonight and weaken stranding the cold front to stall across our northern zones this evening before drifting back north toward morning. Most of the convection over our CWA will dissipate this evening with the loss of daytime heating but, convection will linger in proximity of the frontal boundary through the night. There are at least a couple models that suggest a complex of storms may develop tonight and track along the stalled front, possibly dropping into our CWA prior to sunrise. Wl maintain a MARGINAL area in our HWO across the Highway 82 corridor to account for this threat. Otherwise, temperatures will be held close to normal today due to the convection and cloud cover but Saturday morning lows will be warmer than normal again. /22/ This weekend: As a mid/upper trough pulls northeastward away from the area, a surface front stalled across east AR into north MS will retreat northward, with a surface ridge building in along the Gulf Coast. This will begin to confine convection north of the region as capping increases from the south. However, there remains the potential for a complex of storms to brush the northern fringe of the CWA into early Saturday as suggested by the 00Z Euro and some CAM solutions, so chance POPs were maintained into that time period. Otherwise, with fewer clouds/showers, temps will tick up again this weekend, and given the remaining moist airmass, heat stress will become more of a concern. We'll continue mention in the HWO for heat indices approaching 105 over most of the CWA on Saturday, also now including Sunday as well. It is possible a heat advisory may be needed eventually for some portion of the area. Monday through Thursday: The surface ridge will begin to retreat eastward, resulting in an increase in diurnal convection as our region moves to the periphery of said ridge. Outside of the rain, generally warmer conditions are expected as mid/upper heights increase over the area. With a rather humid airmass remaining in place, heat stress could continue to be a concern. However, the greater potential for clouds/rain will create uncertainty over daily peak apparent temps. Eventually, we may need to highlight a heat stress risk on one of more of these days in the HWO/graphics/NPW. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 90 73 93 74 / 44 12 7 3 Meridian 91 73 94 74 / 50 15 10 3 Vicksburg 90 74 93 74 / 47 10 7 3 Hattiesburg 93 74 94 74 / 17 5 7 4 Natchez 91 74 92 74 / 17 5 8 3 Greenville 88 73 91 75 / 66 25 30 8 Greenwood 86 73 91 74 / 70 25 38 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/22
Hazardous weather outlook, Jun 22, 5:48 AM CDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Jackson MS 548 AM CDT Fri Jun 22 2018 ARZ074-075-MSZ018-019-025>039-231100- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- Humphreys-Holmes-Attala-Winston-Noxubee- 548 AM CDT Fri Jun 22 2018 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Today Severe thunderstorms capable of producing damaging wind gusts and hail up to quarter size are possible today. A brief tornado cannot be ruled out as well. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Maximum heat index values approaching 105 degrees are possible on Saturday into early next week. This may result in elevated heat stress levels. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ007>009-015-016-MSZ040>052-231100- Morehouse-West Carroll-East Carroll-Richland-Madison LA-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale- 548 AM CDT Fri Jun 22 2018 This hazardous weather outlook is for portions of northeast Louisiana, and central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today Severe thunderstorms capable of producing damaging wind gusts and hail up to quarter size are possible today. A brief tornado cannot be ruled out as well. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Maximum heat index values approaching 105 degrees are possible on Saturday into early next week. This may result in elevated heat stress levels. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. LAZ023>026-MSZ053>066-072-231100- Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion- 548 AM CDT Fri Jun 22 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today Isolated severe thunderstorms capable of producing damaging wind gusts and hail up to quarter size are possible today. A brief tornado cannot be ruled out as well. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Maximum heat index values approaching 105 degrees are possible on Saturday into early next week. This may result in elevated heat stress levels. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. MSZ073-074-231100- Lamar-Forrest- 548 AM CDT Fri Jun 22 2018 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Maximum heat index values approaching 105 degrees are possible on Saturday into early next week. This may result in elevated heat stress levels. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 22, 3:15 AM CDT, 4 hours 34 minutes before
Special Weather Statement National Weather Service Jackson MS 315 AM CDT FRI JUN 22 2018 MSZ029>033-039-220915- Lowndes MS-Oktibbeha MS-Noxubee MS-Clay MS-Choctaw MS-Webster MS- 315 AM CDT FRI JUN 22 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHOCTAW... NORTHWESTERN NOXUBEE...OKTIBBEHA...SOUTHEASTERN WEBSTER... SOUTHWESTERN LOWNDES AND SOUTHERN CLAY COUNTIES UNTIL 415 AM CDT... At 315 AM CDT, Meteorologists were tracking a strong thunderstorm over Sherwood, or 16 miles west of Starkville, moving east at 45 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Pheba around 325 AM CDT. Longview around 330 AM CDT. Starkville around 335 AM CDT. Sessums and Oktoc around 345 AM CDT. Crawford around 355 AM CDT. Bent Oak around 400 AM CDT. Other locations impacted by this storm include Sturgis and Artesia. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3321 8854 3341 8932 3363 8926 3355 8846 TIME...MOT...LOC 0815Z 287DEG 39KT 3351 8910 22
Special weather statement, Jun 22, 6:55 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
655 AM CDT FRI JUN 22 2018
ARZ074-221245-
Ashley AR-
655 AM CDT FRI JUN 22 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ASHLEY COUNTY UNTIL 745
AM CDT...
At 655 AM CDT, Meteorologists were tracking a strong thunderstorm
near Ingalls, or 13 miles northwest of West Crossett, moving
southeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
West Crossett around 725 AM CDT.
Crossett and North Crossett around 730 AM CDT.
Other locations impacted by this storm include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3315 9211 3316 9214 3320 9214 3321 9213
3321 9208 3324 9209 3325 9205 3328 9204
3328 9200 3330 9200 3331 9198 3335 9199
3336 9197 3326 9171 3301 9197 3301 9206
3303 9209 3303 9211 3307 9211 3310 9214
TIME...MOT...LOC 1155Z 306DEG 25KT 3331 9216
TWLocal storm report, Jun 22, 7:49 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
749 AM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG 3 N BYWY 33.47N 89.24W
06/22/2018 CHOCTAW MS BROADCAST MEDIA
CHICKEN COOPS AND A STORAGE BUILDING WERE
DAMAGED ALONG HEBRON RD.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:15 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 45 min |
| Jun 22, 3:15 AM CDT | Special Weather Statement | JAN | Oktibbeha | 60 min |
| Jun 22, 9:08 AM CDT | Special Weather Statement | JAN | Grenada | 37 min |
| Jun 22, 9:24 AM CDT | Severe Thunderstorm Warning | JAN | Grenada | 31 min |
| Jun 22, 9:54 AM CDT | Special Weather Statement | JAN | Bolivar | 36 min |
| Jun 22, 10:31 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 59 min |
| Jun 22, 11:07 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 53 min |
| Jun 22, 11:22 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 39 min |
| Jun 22, 11:54 AM CDT | Special Weather Statement | JAN | Hinds | 51 min |
| Jun 22, 1:02 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 43 min |
| Jun 22, 1:10 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 50 min |
| Jun 22, 2:13 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 47 min |
| Jun 22, 3:23 PM CDT | Special Weather Statement | JAN | Hinds | 37 min |
| Jun 22, 3:26 PM CDT | Special Weather Statement | JAN | Humphreys | 34 min |
| Jun 22, 4:04 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 56 min |
| Jun 22, 4:55 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 50 min |
| Jun 22, 5:10 PM CDT | Special Weather Statement | JAN | Hinds, Madison, Rankin | 65 min |
| Jun 22, 5:16 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott, Smith | 34 min |
| Jun 22, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren, Yazoo | 66 min |
| Jun 22, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 30 min |
| Jun 22, 6:00 PM CDT | Special Weather Statement | JAN | Washington | 30 min |
| Jun 22, 6:16 PM CDT | Special Weather Statement | JAN | Smith | 29 min |
| Jun 22, 6:17 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 39 min |
| Jun 22, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.